Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 7, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 14, 2017, 3:28 AM EST. It took effect at Jan 14, 2017, 6:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2017, 3:28 AM EST (08:28 UTC)
- In effect from
- Jan 14, 2017, 6:00 AM EST
- Expired
- Jan 14, 2017, 6:31 PM EST
- In force
- 13 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
126 WHUS73 KAPX 140828 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 328 AM EST SAT JAN 14 2017 LSZ321-141630- /O.NEW.KAPX.SC.Y.0007.170114T1100Z-170114T2300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 328 AM EST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
6 follow-up statements
442 WHUS73 KAPX 140840 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 340 AM EST SAT JAN 14 2017 LSZ321-141700- /O.EXT.KAPX.SC.Y.0007.170114T1100Z-170115T0200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 340 AM EST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
825 WHUS73 KAPX 141544 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1044 AM EST SAT JAN 14 2017 LSZ321-142345- /O.CON.KAPX.SC.Y.0007.000000T0000Z-170115T0200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1044 AM EST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
320 WHUS73 KAPX 141806 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 106 PM EST SAT JAN 14 2017 LHZ345-LMZ342-344-142300- /O.EXB.KAPX.SC.Y.0007.000000T0000Z-170114T2300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 106 PM EST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-347-150200- /O.EXA.KAPX.SC.Y.0007.000000T0000Z-170115T0200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 106 PM EST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-150200- /O.CON.KAPX.SC.Y.0007.000000T0000Z-170115T0200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 106 PM EST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
003 WHUS73 KAPX 141811 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 111 PM EST SAT JAN 14 2017 LHZ348-150200- /O.EXA.KAPX.SC.Y.0007.000000T0000Z-170115T0200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 111 PM EST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-150200- /O.CON.KAPX.SC.Y.0007.000000T0000Z-170115T0200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 111 PM EST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-LMZ342-344-142300- /O.CON.KAPX.SC.Y.0007.000000T0000Z-170114T2300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 111 PM EST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-347-150200- /O.CON.KAPX.SC.Y.0007.000000T0000Z-170115T0200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 111 PM EST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
548 WHUS73 KAPX 142102 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EST SAT JAN 14 2017 LSZ321-150200- /O.CON.KAPX.SC.Y.0007.000000T0000Z-170115T0200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 402 PM EST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-LMZ342-344-142300- /O.CON.KAPX.SC.Y.0007.000000T0000Z-170114T2300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 402 PM EST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>348-150200- /O.CON.KAPX.SC.Y.0007.000000T0000Z-170115T0200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 402 PM EST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
424 WHUS73 KAPX 142331 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 631 PM EST SAT JAN 14 2017 LHZ346>348-LSZ321-150045- /O.CAN.KAPX.SC.Y.0007.000000T0000Z-170115T0200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 631 PM EST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ MSB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 3:23 AM EST, 5 minutes earlier.
Area forecast discussion, Jan 14, 3:23 AM EST, 5 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 323 AM EST Sat Jan 14 2017 .NEAR TERM...(Today and Tonight) Issued at 323 AM EST Sat Jan 14 2017 ...Nuisance light snow showers in spots... High Impact Weather Potential...None. Pattern Synopsis/Forecast...Split flow pattern remains across the western CONUS with a cutoff low sliding down into the Baja Peninsula, a feature that will pay us a visit early next week with possible freezing rain issues. Flow recombines over the eastern CONUS with broad ridging through the SE states and troughing through the Great Lakes into New England. Broad beefy area of high pressure (1044 MB) is over the Great Lakes this morning, but with a weak-ish surface-upper level trough moving through Canada. Modest isentropic ascent with this feature is pushing a batch of lower-mid level cloud cover through the Great Lakes and producing a fair amount elevated radar returns on regional radar plots with very little reaching the ground. Radar returns get a little stronger across the straits with some hints of modest lake enhancement and probably a little light snow showers ongoing up that way. Primary Forecast Concerns...minor lake effect snows. Weak isentropic ascent will slide east of the region this morning with little fanfare, followed by cloud cover gradually thinning through the afternoon hours. However, still have to account for minor lake effect possibilities today and even through tonight. Southwesterly boundary layer flow this morning/weak ascent and a smattering of synoptic moisture will no doubt result in some lake effect snow showers along the Lake Michigan shoreline up across the straits and into eastern upper Michigan. Have increased PoPs just a bit and added minor accumulations for the above mentioned areas. Boundary layer flow veers back northwesterly again tonight tapping a longer fetch across Lake Superior and likely pushing some lake snows back into eastern upper Michigan. Again, have nudged up PoPs and added minor accumulations for that area. For everyone else, not a bad day overall with thinning cloud cover and temperatures "warming" into the lower to middle 20s. Another cold night with temps in the single digits to the the teens. && .SHORT TERM...(Saturday through Monday) Issued at 323 AM EST Sat Jan 14 2017 ...Quiet weather through the weekend into early next week... The pattern over the next week will continue to feature a slow retreat of the arctic air Sunday with warming aloft for much if not all of next week. Meanwhile, low pressure moving up from the south early in the week is unfortunately expected to lead to freezing rain issues from late Monday into early Tuesday as well as possibly a little snow on the front end and rain during the day on Tuesday. The main forecast concerns revolve around how fast it will warm up over the next few days as well as the details of the system early next week. Sunday into Sunday night...High pressure in control with continued slow warming aloft will continue to decrease over lake instability. In addition, drier air will lead to increasing sunshine with only a slight hint of a very shallow low level inversion remaining. Highs in the upper 20s to around30. Lows in the teens to lower 20s. && .LONG TERM...(Monday night through Friday) Issued at 323 AM EST Sat Jan 14 2017 High Impact Weather Potential...Freezing rain potential Monday night into Tuesday. Extended models remain in fairly good agreement that low pressure tracks by just to our west across Lake Michigan eventually drawing up much milder air northward into northern Michigan. Model soundings show precipitation starting out as a little snow or mixed rain and snow Monday afternoon. Surface temperatures still look cold enough for freezing rain Monday night into early Tuesday as warmer air aloft increases while surface temperatures slowly inch toward freezing. Right now it generally looks like around a tenth of an inch of ice accumulation (while the higher terrain may see upwards of a couple tenths of an inch). Precipitation is then expected to become all rain by later Tuesday morning as surface temperatures continue to warm into the middle 30s to the lower 40s by afternoon. Wednesday through Friday...Extended models are not in the greatest agreement. Generally speaking, a nearly zonal flow aloft for Wednesday and Thursday is expected to result in precipitation free and unseasonably mild conditions. Meanwhile, with have low chance pops for Friday from another possible area of low pressure tracking by to our west. This is per the GFS while the ECMWF remains dry so there is plenty of uncertainty on that one. High temperatures of well into the 30s to the middle 40s. Lows only in the upper 20s to middle 30s (which is actually a few degrees above normal daytime highs for the second half of January). && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1151 PM EST Fri Jan 13 2017 Minimal aviation concerns. VFR conditions will continue under mid and high level overcast through this morning, with clearing arriving for the afternoon and evening. Light winds through the period. && .MARINE... Issued at 323 AM EST Sat Jan 14 2017 A slight increase in westerly winds today push winds/waves into small craft advisory criteria on Whitefish Bay through early evening. Otherwise, winds and waves will remain below headline criteria through tonight. Winds start to increase later Sunday and Sunday night with marine headlines possible. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...TBA SHORT TERM...AJS LONG TERM...AJS AVIATION...MSB MARINE...TBA
Hazardous weather outlook, Jan 14, 3:25 AM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 325 AM EST SAT JAN 14 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-151100- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 325 AM EST SAT JAN 14 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. ICE JAMS ON AREA RIVERS COULD RESULT IN SUBSTANTIAL FLUCTUATIONS IN WATER LEVELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WINTRY MIX OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED ACROSS THE OUTLOOK AREA LATER MONDAY INTO EARLY TUESDAY THAT MAY CAUSE TRAVEL DIFFICULTIES. ICE JAMS ON AREA RIVERS COULD RESULT IN SUBSTANTIAL FLUCTUATIONS IN WATER LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD.
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.